1887

oa South African Family Practice - Antidepressant-induced sexual dysfunction : CPD

Volume 51, Issue 4
  • ISSN : 2078-6190

 

Abstract

Depression and sexual dysfunction are both common in the general population. When they co-exist they have the potential to impact negatively on each other in a bidirectional manner. Medication used to treat depression may cause additional problems with the sexual response cycle; although no drug is completely innocent, serotonergic agents such as selective serotonin reuptake inhibitors reuptake inhibitors (SNRIs) are most frequently implicated in antidepressant-induced sexual dysfunction. Adherence to long-term treatment may be compromised, which may have serious consequences. Various psychological and pharmacological strategies, including the ad hoc use of sildenafil, may offer some respite.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/mp_safp/51/4/EJC80403
2009-07-01
2016-12-10

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error